MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-0335
Medical Device Problem Codes Material Erosion (1214); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 01/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported by the rep: revision was performed.
 
Additional Manufacturer Narrative
An event regarding disassociation and wear involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent a primary right total hip arthroplasty on (b)(6) 2012 since i was able to see a translation of the operation report.I can also confirm that the patient underwent a revision procedure on (b)(6) 2024 again since i was able to see a translation of the operation report.Root cause analysis: the root cause of this event cannot determined with certainty.Causes of head neck disassociation, metallosis and trunnionosis are multifactorial.These causes include surgical technique, especially in the preparation and insertion of the femoral head onto the trunnion.No mention was made of any preparation in this particular case." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the head from the stem.Metallosis was also reported.The event was confirmed via review of the provided medical records by a clinical consultant: "i can confirm that the patient underwent a primary right total hip arthroplasty on (b)(6) 2012 since i was able to see a translation of the operation report.I can also confirm that the patient underwent a revision procedure on (b)(6) 2024 again since i was able to see a translation of the operation report.[.] the root cause of this event cannot determined with certainty.Causes of head neck disassociation, metallosis and trunnionosis are multifactorial.These causes include surgical technique, especially in the preparation and insertion of the femoral head onto the trunnion.No mention was made of any preparation in this particular case." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported by the rep: revision was performed.Update per medical records: the patient was revised due to disassociation of the metal head from the stem.Severe wearing of the stem trunnion also resulted in metallosis.Right hip.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18683979
Report Number0002249697-2024-00216
Device Sequence Number15261063
Product Code LPH
UDI-Device Identifier04546540510686
UDI-Public04546540510686
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Catalogue Number6021-0335
Device Lot Number40844501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale